Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2006, 7:58 AM CDT for Burleigh County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2006, 7:58 AM CDT (12:58 UTC)
- Expired
- Aug 9, 2006, 9:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 32 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 3:00 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED AUG 9 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CONTINUE TO BE CONVECTIVE/SEVERE POTENTIAL TODAY THROUGH TONIGHT AND INTO THURSDAY AFTERNOON...THEN ANOTHER SHOT FRIDAY. CURRENTLY...WEAK MID LEVEL IMPULSES FIRING OFF THUNDERSTORMS CURRENTLY ACROSS THE WESTERN FORECAST AREA PUSHING EAST THIS MORNING. DECENT LOW LEVEL MOISTURE IN PLACE OVER MOST REPORTING STATIONS. PLAN TO REVISIT MORNING POPS BEFORE PUBLISHING GRIDS AS I WILL INCREASE POPS TO SCT OVER CERTAIN AREAS DEPENDING ON LATEST RADAR LOOP. LEE SIDE TROUGH REMAINS OFF TO THE WEST...WITH SEVERAL LOW PRESSURE CENTERS AS INDICATED BY WIND FIELDS. THINGS CONTINUE TO BE MUDDLED TODAY AND TOMORROW IN REGARDS TO MODEL OUTPUT OF SURFACE FEATURES SUCH AS LOW CENTERS AND BOUNDARY LAYERS. LATEST MODEL OUTPUT IS A LITTLE CLOSER IN SOLVING THIS DILEMMA...WITH A DECENT CONSENSUS OF A STRONGER LOW PRESSURE AREA OVER THE FOUR CORNER REGION OF SW ND...NW SD...SE MT...AND NE WY LATER THIS AFTERNOON. WILL EDIT GRIDS TO REFLECT THIS AS THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE SOUTHWEST IN PROXIMITY TO THE BETTER BOUNDARY LAYER LIFT...THEN EVENTUALLY SPREADING EAST ALONG THE 500H FLOW. STILL UNSTABLE ELSEWHERE SO WILL LEAVE IN SLIGHT CHANCE POPS. WELL MENTION SEVERE POTENTIAL IN ZONES FOR SOUTHWEST AND SOUTH CENTRAL THIS AFTERNOON. WILL STICK WITH THE PREVIOUS FORECAST FOR TONIGHT WITH SCATTERED POPS OVER THE ENTIRE FORECAST AREA. MID LEVEL WAVE WILL INITIATE THUNDERSTORMS OVER MONTANA DURING THE AFTERNOON...EVENTUALLY SPREADING INTO WESTERN AND CENTRAL NORTH DAKOTA LATER THIS EVENING AND TONIGHT. WILL ADD SEVERE MENTION FOR ALL ZONES. FOR THURSDAY...AGAIN LITTLE CHANGE AND WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST. MODELS CONTINUE PAINTING INSTABILITY WITH A SURFACE BOUNDARY ACROSS THE CENTRAL AND EAST. NEXT CHANCE OF PRECIPITATION VIA THUNDERSTORMS WILL THEN BE FRIDAY WITH ANOTHER BUT PERHAPS BETTER ORGANIZED SURFACE TROUGH MOVING THROUGH THE NORTHERN PLAINS. MID LEVEL SHORT WAVE IS A LITTLE FURTHER NORTH THIS TIME AROUND SO PUT THE HIGHER POPS OVER THE NORTHERN CWA. FOR TEMPERATURES...MADE ONLY A FEW TWEAKS FOR MODEL TRENDS AND COLLABORATION WITH NEIGHBORS WITH ABOVE NORMAL READINGS STILL EXPECTED. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... EXTENDED PORTION BEGINS WITH MID LEVEL TROUGH OVER WESTERN CANADIAN PRAIRIE PROVINCES WITH ASSOCIATED FRONTAL SYSTEM IN EASTERN CWA. GFS MUCH THE SLOWER OF THE MODELS MOVING THESE FEATURES EAST WITH GFS LINGERING TROUGH OVER EASTERN MONTANA THROUGH SUNDAY. CANADIAN GEM AND EUROS FASTER AND PER COORD WITH SURROUNDING WFOS HAVE FOLLOWED FASTER SOLUTIONS AND LEFT SUNDAY DRY FOR THIS RUN. UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE MOVES OVER NORTHERN PLAINS FOR REMAINDER OF EXTENDED. && .BIS WATCHES/WARNINGS/ADVISORIES... && NH/HW
Hazardous weather outlook, Aug 9, 4:36 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 9 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:09 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 50 min |
| Aug 9, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 65 min |
| Aug 9, 1:19 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 56 min |
| Aug 9, 4:34 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 43 min |
| Aug 9, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| Aug 9, 6:52 PM CDT | Tornado Warning | BIS | Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.